Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 148, NWS Jackson, MS

May 14, 2008Scott County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at May 14, 2008, 3:28 PM CDT for Scott County, Smith County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2008, 3:28 PM CDT (20:28 UTC)
Expired
May 14, 2008, 4:18 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 3:49 PM CDTTSTM WND DMG1 Nne Burns, MSTREES DOWN NORTH OF BURNS ALONG HWY 902.
May 14, 3:49 PM CDTTSTM WND DMG3 Nw Burns, MSTREES DOWN ALONG HWY 481 JUST SOUTH OF COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 142028
TORJAN
MSC123-129-142130-
/O.NEW.KJAN.TO.W.0148.080514T2028Z-080514T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  BURNS...OR 12 MILES SOUTH OF MORTON...MOVING EAST AT 17 MPH.

* THE TORNADO WILL BE NEAR...
  BURNS BY 355 PM CDT...
  HOMEWOOD BY 405 PM CDT...
  PINEVILLE BY 425 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3230 8933 3208 8933 3212 8972 3225 8971
TIME...MOT...LOC 2028Z 269DEG 15KT 3218 8969

$$

CME
4 follow-up statements
000 
WWUS54 KJAN 142044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED MAY 14 2008

MSC123-129-142130-
/O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/
SMITH MS-SCOTT MS-
343 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SCOTT AND NORTHERN SMITH COUNTIES...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BURNS...OR 14 MILES SOUTH OF MORTON...MOVING
EAST AT 24 MPH.

THE TORNADO WILL BE NEAR...
  BURNS AND 7 MILES SOUTH OF HOMEWOOD BY 350 PM CDT...
  PINEVILLE BY 410 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3230 8933 3208 8933 3212 8966 3224 8964
TIME...MOT...LOC 2043Z 285DEG 21KT 3215 8959

$$

CME
000 
WWUS54 KJAN 142053
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT WED MAY 14 2008

MSC123-129-142130-
/O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/
SMITH MS-SCOTT MS-
353 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BURNS...OR 12 MILES SOUTH OF FOREST...MOVING
EAST AT 23 MPH.

THE TORNADO WILL BE NEAR...
  PINEVILLE BY 405 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3230 8933 3208 8933 3212 8956 3224 8955
TIME...MOT...LOC 2053Z 276DEG 20KT 3218 8949

$$

CME
000 
WWUS54 KJAN 142105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT WED MAY 14 2008

MSC123-142115-
/O.CAN.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/
SCOTT MS-
405 PM CDT WED MAY 14 2008

...THE TORNADO WARNING FOR SOUTHEASTERN SCOTT COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946
TIME...MOT...LOC 2105Z 293DEG 26KT 3217 8939

$$

MSC129-142130-
/O.CON.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/
SMITH MS-
405 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN SMITH COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PINEVILLE...OR 13 MILES SOUTH OF FOREST...
MOVING SOUTHEAST AT 29 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946
TIME...MOT...LOC 2105Z 293DEG 26KT 3217 8939

$$

CME
000 
WWUS54 KJAN 142118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT WED MAY 14 2008

MSC129-142128-
/O.CAN.KJAN.TO.W.0148.000000T0000Z-080514T2130Z/
SMITH MS-
418 PM CDT WED MAY 14 2008

...THE TORNADO WARNING FOR NORTHEASTERN SMITH COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

LAT...LON 3223 8933 3208 8933 3210 8946 3223 8946
TIME...MOT...LOC 2118Z 293DEG 26KT 3213 8929

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 14, 3:20 PM CDT, 8 minutes earlier.

Area forecast discussion, May 14, 3:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAY 14 2008

.SHORT TERM...THE BIG WEATHER STORY IN THE SHORT TERM IS THE
POTENTIAL FOR FLOODING RAINFALL AND SEVERE THUNDERSTORMS TONIGHT AND
THURSDAY. THE PICTURE FOR TONIGHT IS MORE HAZY THAN USUAL DUE TO
VERY LOW LEVELS OF CONFIDENCE IN THE EVOLUTION OF POSSIBLE
SHORTWAVES THAT WILL LIFT INTO THE REGION OVERNIGHT AND THE EVENTUAL
PROGRESSION OF A WARM FRONT THAT REMAINS STALLED OVER SWRN ZONES.
THE FRONT MAY REMAIN STALLED OVER SRN AREAS OVERNIGHT DUE TO THE
POCKET OF COOLER AIR PRODUCED EARLIER BY WIDESPREAD PRECIP OVER NWRN
ZONES. HOWEVER...WIDESPREAD EVENING PRECIP OVER SRN ZONES MAY EVEN
THE PLAYING FIELD A LITTLE MORE AND ALLOW THE BOUNDARY TO DRIFT NWD
PER THE MODEL CONSENSUS...SHIFTING THE FOCUS FOR HEAVIER RAINFALL
INTO CENTRAL AND NRN ZONES TONIGHT. SATELLITE PIX SHOW ANOTHER
IMPULSE DEVELOPING OVER SRN TX...INCREASING THE ODDS THAT ANOTHER
COMPLEX WILL LIFT INTO THE FORECAST AREA OVERNIGHT. ALTHOUGH MODEL
CONFIDENCE IS LOW...HAVE PLACED A LITTLE MORE CONFIDENCE IN THE
LOCAL WRF MODEL THAT PLACES THE RAINFALL MAX ALONG THE AREA ALONG
AND NORTH OF THE I-20 CORRIDOR TONIGHT. CONSIDERING THE POSSIBILITY
THAT THE BAND OF MAX RAINFALL MAY DEVELOP FARTHER NORTH...PER THE
MODEL SOLUTION...AND THE FACT THAT HEALTHY CONVECTION WILL OCCUR
OVER SRN ZONES THROUGH THE EARLY EVENING...WILL LEAVE THE FLOOD
WATCH AS IS...COVERING THE WHOLE FORECAST AREA.

THE RISK OF SEVERE STORMS WILL BE HIGHEST ALONG AND S OF I-20 THIS
EVENING. THE AIR MASS REMAINS MOST UNSTABLE IN THAT AREA. AREAS
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE THE BETTER CHANCE TO
BECOME SURFACE BASED AND STRONGER SHEAR WILL BE POSSIBLE IN THE
VICINITY OF THE BOUNDARY. THE RISK OF SEVERE STORMS WILL EXTEND OVER
A LARGER AREA TOMORROW AS MOISTURE CONTINUES TO POOL AHEAD OF THE
APPROACHING COLD FRONT. DEEPER SHEAR WILL BE DECREASED AS LOW LEVEL
FLOW VEERS TOMORROW BUT THE AIR MASS WILL BE UNSTABLE ENOUGH SO THAT
INSOLATION AND THE APPROACH OF THE BOUNDARY WILL BE SUFFICIENT TO
KEEP A RISK OF SEVERE CONVECTION.

.LONG TERM...THE FRONT IS EXPECTED TO BE OVER CENTRAL PORTIONS OF
THE CWFA BY THURSDAY EVENING AND GRADUALLY MOVE THROUGH THE AREA
DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS FOR AREAS
MAINLY SOUTH OF INTERSTATE 20...BUT SHOULD BEGIN TO DIE DOWN AND
MOVE OUT OF THE AREA BY THE OVERNIGHT PERIOD.  INSTABILITY AND THE
BEST SUPPORT SHOULD BEGIN TO DIE DOWN BY THIS TIME. THE MAIN CHANGES
MADE FOR THURSDAY NIGHT WAS TO RAISE POPS IN THE SOUTHEAST. HAVE
REMAINED WITH GUI ELSEWHERE SINCE IT IS MORE UNCERTAIN FOR THESE
AREAS HOW FAR SOUTHEAST THE BOUNDARY WILL BE AT THIS POINT. THE
FRONT AND ASSOCIATED SHOWERS SHOULD FINALLY MOVE SOUTHEAST OUT OF
THE CWFA FRIDAY MORNING.

AFTER THE BOUNDARY MOVES THROUGH FRIDAY...HIGH PRESSURE WILL BECOME
CENTERED TO OUR WEST UNDER NWLY FLOW ALOFT.  THIS WILL KEEP THE AREA
RATHER DRY FOR FRIDAY AFTERNOON AND THROUGH THE WEEKEND.
TEMPERATURES DURING THIS TIME WILL BECOME CLOSER TO CLIMATOLOGY.
SUNDAY THERE WILL BE A WEAK UPPER DISTURBANCE TO MOVE THROUGH THE
REGION.  BUT THIS IS NOT EXPECTED TO BRING MUCH EFFECT TO THE
ARKLAMISS REGION OTHER THAN AN INCREASE IN CLOUD COVER. BEYOND
SUNDAY THE AREA WILL SEE A COUPLE MORE WEAK DISTURBANCES MOVE
THROUGH. THERE IS STILL UNCERTAINTY BETWEEN MODELS WITH THESE
DISTURBANCES SO HAVE NOT MADE ANY CHANGES AT THIS TIME TO THE
EXTENDED PORTION OF THE FORECAST. THE EXTENDED PORTION OF THE
PREVIOUS DISCUSSION IS ATTACHED. /14/

WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY.  ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY.  THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.

ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/

&&

.AVIATION...WILL SEE MVFR CIGS ACROSS WRN ZONES GRADUALLY SPREAD
INTO ERN ZONES THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE
SOUTH OF INTERSTATE 20 THROUGH 9 PM...PROVIDING LOCAL AREAS OF IFR
CIGS/VSBY IN HEAVIER RAINFALL. PERIODS OF STRONG WINDS AND DAMAGING
HAIL ALSO POSSIBLE WITH THE STORMS. RAINFALL WILL INCREASE OVER
CENTRAL AND NRN AREAS OVERNIGHT. WILL SEE OCCASIONAL IFR CIGS AFTER
MIDNIGHT DUE TO RAINFALL AND INCREASING LOWER CLOUD DECKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  81  64  75 /  88  88  66  12
MERIDIAN      67  81  65  76 /  83  80  74  23
VICKSBURG     68  80  60  76 /  91  73  60   9
HATTIESBURG   69  83  69  81 /  68  71  65  32
NATCHEZ       71  81  62  76 /  84  90  53  15
GREENVILLE    66  77  57  73 /  98  64  41   8
GREENWOOD     67  80  58  73 /  97  67  46   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053-054-059>062.

LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.

&&

03/CAW
Hazardous weather outlook, May 14, 3:25 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
325 PM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG
AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING.
HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH
OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW
LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL
RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN
OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER
DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT
MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL
STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO
DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS
STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE
THE RISK OF HEAVY RAINFALL IN THE AREA.

ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE
MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR
SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE
RULED OUT.

THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE
COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS
THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE
EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL
RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW
AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A
POSSIBILITY WITH SEVERE STORMS TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL
CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE
INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL
CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE
EVENING HOURS.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR
FRIDAY THROUGH NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/CAW

In the hours before

Local storm report, May 14, 2:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             FERRIDAY                31.63N 91.56W
05/14/2008  E0.75 INCH       CONCORDIA          LA   COUNTY OFFICIAL

&&

CME
Special weather statement, May 14, 3:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT WED MAY 14 2008

MSZ049-050-056-142045-
SMITH MS-RANKIN MS-SCOTT MS-
317 PM CDT WED MAY 14 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 11 MILES SOUTHWEST OF PULASKI AT 317 PM CDT...MOVING EAST AT
19 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN RANKIN...SCOTT AND SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:52 PM CDTSevere Thunderstorm WarningJANAdams38 min
May 14, 4:10 PM CDTTornado WarningJANJasper33 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.